MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM10080
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a sheathless stent graft placement procedure for treatment of a pre-dilated left subclavian vein stenosis (the patient had a left upper arm graft), the endovascular stent graft could not be deployed.Reportedly, resistance was felt when trying to release the stent graft.The device was removed and another stent graft of the same brand was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.Based on the condition of the returned sample, the reported event was confirmed.The stent graft was found to be partially deployed upon sample receipt; the outer sheath of the delivery system was found to be fractured.The condition of the sample, in particular elongation and fracture of the outer sheath indicates that high friction forces occurred during the attempt to deploy the stent graft.Based on sample evaluation no indication was found that a manufacturing related issue may have caused this event.Previous investigations of similar complaints have been reviewed.The reported type of event may be associated with a difficult patient anatomy or a challenging placement site.Usage of inadequate accessories or insufficient flushing of the device prior to use may be contributing factors.On the basis of the available information and the evaluation of the returned sample, a definite root cause for the reported event could not be identified.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding preparation of the device the ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment." regarding the anatomy of the placement site the ifu states: ¿the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure.¿ regarding use of accessories the ifu states: "material required for the fluency plus endovascular stent graft procedure (.) introducer sheath with appropriate inner diameter.".
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6022175
Report Number9681442-2016-00266
Device Sequence Number348086
Product Code PFV
UDI-Device Identifier04049519008608
UDI-Public(01)04049519008608(17)190429(10)ANAR4165
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2019
Device Catalogue NumberFEM10080
Device Lot NumberANAR4165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight77